Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 11, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Mar 7, 2009, 5:37 AM AKST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 5:37 AM AKST (14:37 UTC)
- Expired
- Mar 7, 2009, 8:34 PM AKST
- In force
- 15 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 071437 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 537 AM AKST SAT MAR 7 2009 AKZ185-080300- /X.NEW.PAFC.HW.W.0011.090307T1437Z-090308T0300Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 537 AM AKST SAT MAR 7 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM AKST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM AKST THIS EVENING. A WEATHER FRONT WILL BRING DANGEROUS WINDS TO THE EASTERN ALEUTIANS TODAY. SOUTHEAST WIND 30 TO 50 MPH WITH GUSTS TO 80 MPH WILL CONTINUE THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO DIMINISH THIS EVENING AS THE WEATHER FRONT MOVES EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
2 follow-up statements
000 WWAK72 PAFC 080022 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 322 PM AKST SAT MAR 7 2009 AKZ185-080600- /X.EXT.PAFC.HW.W.0011.000000T0000Z-090308T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 322 PM AKST SAT MAR 7 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM AKST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM AKST THIS EVENING. A WEATHER FRONT IS BRINGING DANGEROUS WINDS TO THE EASTERN ALEUTIANS THIS EVENING. SOUTHEAST WIND 30 TO 50 MPH WITH GUSTS TO 75MPH WILL CONTINUE THROUGH THE THIS EVENING. WINDS ARE EXPECTED TO DIMINISH THIS LATER THIS EVENING AS THE WEATHER FRONT MOVES EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 080534 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 834 PM AKST SAT MAR 7 2009 AKZ185-080645- /X.CAN.PAFC.HW.W.0011.000000T0000Z-090308T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 834 PM AKST SAT MAR 7 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE COME DOWN BELOW WARNING LEVEL AND WILL CONTINUE TO DIMINISH THROUGH TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Mar 7, 2:46 AM AKST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 7, 2:46 AM AKST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKST FRI MAR 6 2009 .MODEL DISCUSSION...GFS, ECMWF AND NAM IN GOOD AGREEMENT ON BERING SEA LOW POSITION THROUGH MONDAY...HOWEVER GFS RUNS 5 MB DEEPER ON EARLY SUNDAY MORNING TO 13 MB ON MONDAY...TEND TO GO WITH GFS SOLUTION. THE GFS SOLTUION FOR THE FRONT ASSOCIATED WITH THE LOW OVER THE EASTERN ALEUTIANS ON SUNDAY TENDS TO BE CONSIDERABLE FASTER THEN THE OTHER TWO MODELS...REMAINS TO BE SEEN WHICH IS MORE REALISTIC. .ANALYSIS AND UPPER LEVELS...AT 500 MB A BROAD RIDGE WITH AXIS OVER THE WEST COAST MOVES NORTHWEARD AND SLIGHTLY TO THE EAST OVER THE NEXT 48 HOURS. THIS DRIVES SURFACE LOW CURRENTLY IN THE SOUTHERN BERING UP TOWARD ST. LAWERENCE ISLAND. SECONDARY DEVELOPMENT MONDAY OVER BRISTOL BAY ALLOWS FRONT TO MOVE INTO THE WESTERN GULF OF AK AS RIDGE STARTS TO BE UNDERCUT. .SHORT TERM FORECAST... BERING SEA AND SOUTHWEST...THIS LOW DEEPENS AS IT MOVES NORTHWARD TODAY AND REMAINS NEARLY STATIONARY SUNDAY NIGHT AND MONDAY NEAR 62N. THIS IS A RELATIVE SLOW MOVING SYSTEM AND ITS ASSOICATED FRONT IS SLOW TO MOVE NORTHEASTWARD AS WELL. A SECONDARY LOW FORMS OVER THE CENTRAL ALEUTIANS SUNDAY MORNING AND MOVES ALONG THE CHAIN TO THE EAST SOUTHCENTRAL...CLEAR/SUNNY SAT AND SUN MORNING WITH LITTLE WIND AS SURFACE HIGH FORMS OVER THE INTERIOR. LOOKS AS IF CLOUDS MOVE INTO THE AREA SUNDAY AFTERNOON. COULD BE SOME PRECIP SUNDAY NIGHT MAINLY ALONG THE MOUNTAINS AS REMANANT OF FRONT MOVES OVER AREA. .LONG TERM FORECAST... BERING SEA REGION...LOOKS AS IF BERING LOW IS SLOW TO DISSIPATE...SHOULD SPIN AROUND NORTHERN BERING SEA THROUGH WEDNESDAY. NOT MUCH OF INTEREST AT THE SURFACE UNTIL WED NIGHT WHEN NEXT NO PAC SYSTEM MOVES INTO WESTERN BERING...RIGHT NOW LOOKS AS IF STRONG SW FLOW IN STORE FOR ALEUTIANS ON THUR. SOUTHWEST...YET ANOTHER FRONT MOVES THROUGH THE AREA ON MONDAY EVENING...HOWEVER FROM TUE AFTERNOON THROUGH THU LITTLE OF INTEREST. SOUTHCENTRAL...WEAKEN FRONT WILL PROBABLE MOVE THROUGH SOMETIME MONDAY PM BUT AFTER THAT LITTLE OF INTEREST. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZ WARNING 191, BLIZ WATCH 155 MARINE...SEE PACKAGE FOR DETAILS FIRE WEATHER...NONE JMP MAR 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:43 PM AKST | Blizzard Watch | AFC | 13 hr | |
| Mar 6, 4:00 PM AKST | Gale Warning | AFC | 71 hr | |
| Mar 6, 4:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Mar 6, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Mar 6, 4:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Mar 7, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 7, 4:00 AM AKST | Gale Warning | AFC | 71 hr | |
| Mar 7, 4:00 AM AKST | Gale Warning | AFC | 35 hr | |
| Mar 7, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Mar 7, 4:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Mar 7, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.